MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN044732
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "during use on the patient, ventilation was insufficient.The air did not go into the patient.Patient had to be re-intubated and ventilated by hand.No patient harm occurred".Unknown patient condition at time of report.
 
Additional Manufacturer Narrative
Qn #(b)(4).The customer returned one unit 5-10116 et tube, cf, 8.0 for investigation.The et tube was received without its original packaging.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.No visual kinks or other defects were observed.A functional kink resistance test was performed on the returned et tube per iso-5361; 2012 edition, annex h - test method to determine resistance.The returned et tube was pre-conditioned in a water bath at 40 c for 6 hours.Then, the et tube was strapped securely to a kink test fixture to create a radius of curvature of 40mm.A steel ball of a minimum 75% (6mm) of the designated size of the et tube is used to check the potency of the lumen.A ball bearing of 6mm was used for the kink test.Upon testing, the ball bearing was able to pass freely through the tube.Multiple attempts were made from both ends of the tube and no issues were observed.The returned sample was able to pass the kink resistance test.Additionally, the tube was filled with water to test for leaks in the tube.No leaks were detected that could cause issues with proper ventilation.The reported complaint was not confirmed based upon the sample received.The returned et tube was functionally tested for kinking.A ball bearing of a minimum of 75% the size of the inner diameter of the tube was able to freely pass through the tube multiple times with no issues.Additionally, no leaks were detected in the tube.A device history record review was performed with no evidence to suggest a manufacturing related cause.It's possible that the tube was not connected properly, but this could not be determined based on the returned sample.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12617223
Report Number3003898360-2021-00922
Device Sequence Number16477584
Product Code BTR
UDI-Device Identifier14026704616531
UDI-Public14026704616531
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/12/2024
Device Model NumberIPN044732
Device Catalogue Number5-10116
Device Lot Number73B1900330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown